Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Two-element generation of the symplectic group


Author: Peter Stanek
Journal: Trans. Amer. Math. Soc. 108 (1963), 429-436
MSC: Primary 20.70
DOI: https://doi.org/10.1090/S0002-9947-1963-0154925-7
MathSciNet review: 0154925
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. A. Albert and John Thompson, Two element generation of the projective unimodular group, Illinois J. Math. 3 (1959), 421-439. MR 0106951 (21:5681)
  • [2] H. R. Brahana, Pairs of generators for the known simple groups of order less than one million, Ann. of Math. (2) 31 (1930), 529-549. MR 1502960
  • [3] -, Regular maps and their groups, Amer. J. Math. 49 (1927), 266-284.
  • [4] L. E. Dickson, The theory of linear groups, Dover, New York, 1958. MR 0104735 (21:3488)
  • [5] J. Dieudonné, Sur les groupes classiques, Actualités Sci. Ind. No. 1040, Hermann, Paris, 1958. MR 0344355 (49:9094)
  • [6] L. K. Hua and I. Reiner, On the generators of the symplectic modular group, Trans. Amer. Math. Soc. 65 (1949), 415-426. MR 0029942 (10:684d)
  • [7] T. G. Room, The generation by two operators of the symplectic group over $ {\text{GF}}(2)$, J. Austral. Math. Soc. 1 (1959), 38-46. MR 0106952 (21:5682)
  • [8] T. G. Room and R. J. Smith, A generation of the symplectic group, Quart. J. Math. Oxford Ser. (2) 9 (1958), 177-182. MR 0097448 (20:3917)
  • [9] R. Steinberg, Generators for simple groups, Canad. J. Math. 14 (1962), 277-283. MR 0143801 (26:1351)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.70

Retrieve articles in all journals with MSC: 20.70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1963-0154925-7
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society